|High Trigs on Sustiva?
Mar 22, 2006
I've been on Sustiva/Truvada for a year with excellent results. At the time I started therapy my t-cells were 320 with a viral load of 700. Seven months into therapy my labs showed my triglycerides were elevated to about 200 although my overall cholesterol was good. My doctor was cautious as to not blame the Sustiva right away especially since I didn't have the best eating habits last year. I will be re-tested in a few weeks. Is 200 incredibly high and do you think Sustiva is to blame? Can diet and exercise alone help correct the problem without have to take additional medication to control this? I'm also worried about lipo issues.
Response from Dr. Henry
A triglyceride level of 200 is a fairly modest and clinically not troublesome level. Sustiva can result in modest increases in the triglyceride levels which can be decreased with diet/exercise as well as interventions like fish oil or drugs such as fibrates. I generally would not switch off to Sustiva in a situation like you have described for yourself. KH
CD4 is up, but so is CD8
Pain in lower Adominal
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.